Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 126, NWS Atlanta, GA

June 2, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 6:56 PM EDT for 4 counties in Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 6:56 PM EDT (22:56 UTC)
Expired
Jun 2, 2013, 7:45 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Crawford County, GA, Peach County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:01 PM EDTTSTM WND DMGReynolds, GATAYLOR COUNTY EMERGENCY MANAGER REPORTED THREE TREES DOWN NEAR REYNOLDS.
Jun 2, 7:20 PM EDTTSTM WND DMG1 Nne Lee Pope, GACRAWFORD COUNTY EMERGENCY MANAGER REPORTED A COUPLE TREES DOWN ON THE SOUTH END OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS52 KFFC 022256
SVRFFC
GAC021-079-225-269-022345-
/O.NEW.KFFC.SV.W.0126.130602T2256Z-130602T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BIBB COUNTY IN CENTRAL GEORGIA
  SOUTHERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  NORTHERN PEACH COUNTY IN CENTRAL GEORGIA
  EAST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  REYNOLDS...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
  VALLEY AND BYRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3279 8375 3256 8375 3253 8421 3264 8423
TIME...MOT...LOC 2256Z 253DEG 17KT 3260 8413

$$
2 follow-up statements
817 
WWUS52 KFFC 022317
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT SUN JUN 2 2013

GAC269-022327-
/O.CAN.KFFC.SV.W.0126.000000T0000Z-130602T2345Z/
TAYLOR GA-
717 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY IS
CANCELLED...

.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3279 8375 3256 8375 3255 8401 3268 8407
TIME...MOT...LOC 2317Z 253DEG 17KT 3263 8402

$$

GAC021-079-225-022345-
/O.CON.KFFC.SV.W.0126.000000T0000Z-130602T2345Z/
PEACH GA-BIBB GA-CRAWFORD GA-
717 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN CRAWFORD...SOUTHWESTERN BIBB AND NORTHERN PEACH
COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HORNS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEE
POPE...FRIENDSHIP...POWERVILLE...BYRON AND JACK BROWN ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3279 8375 3256 8375 3255 8401 3268 8407
TIME...MOT...LOC 2317Z 253DEG 17KT 3263 8402

$$
193 
WWUS52 KFFC 022335
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT SUN JUN 2 2013

GAC021-079-225-022345-
/O.CAN.KFFC.SV.W.0126.000000T0000Z-130602T2345Z/
PEACH GA-BIBB GA-CRAWFORD GA-
735 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD...
SOUTHWESTERN BIBB AND NORTHERN PEACH COUNTIES IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRIENDSHIP...POWERVILLE...BYRON AND JACK BROWN ESTATES.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...FREQUENT CLOUD TO GROUND LIGHTNING...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3279 8375 3256 8375 3255 8401 3268 8407
TIME...MOT...LOC 2335Z 253DEG 17KT 3265 8392

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SUN JUN 2 2013

...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING...

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

COLD FRONT STILL NORTHWEST OF THE STATE HOWEVER TWO LINES OF
CONVECTION HAVE DEVELOPED ACROSS THE CWA AHEAD OF THIS FRONT. LOCAL
WRF HAS PICKED UP ON BOTH LINES BUT WEAKENS THE EASTERN LINE AND
LETS THE WESTERN LINE DOMINATE. ALTHOUGH HRRR ISNT AS CLEAR WITH
BOTH LINES...IT DOES SHOW THE WEST LINE OF CONVECTION CONTINUING TO
DOMINATE AND PUSH EAST. FORECAST IS IN LINE WITH THESE TWO HI-RES
MODELS WITH THE FOCUS BECOMING ON THE WEST LINE. WILL CONTINUE TO
MOVE EAST TONIGHT SO HAVE SHOWN CATEGORICAL POPS INTO THE EVENING
FOR MUCH OF THE CWA. WITH 1500-2000 J/KG OF MUCAPE THIS AFTERNOON
ISOLATED SVR STORMS ARE POSSIBLE WITH THE MAIN THREATS BEING WIND
AND HAIL. BEHIND THIS LINE...COULD STILL SEE SCATTERED STORMS
DEVELOP OVERNIGHT. CONFIDENCE IS LOW THOUGH ON FORECAST TONIGHT AS
THERE ARE SOME DIFFERENCES IN THE MODELS /INCLUDING HI RES/...SOME
SHOWING AN ACTIVE NIGHT WHILE OTHERS LIMITING ACTIVITY. HAVE
BASICALLY GONE CHANCE POPS THROUGH THE NIGHT.

COLD FRONT WILL PUSH THROUGH NORTH GEORGIA TONIGHT AND INTO CENTRAL
GEORGIA ON MONDAY. WILL BE ENOUGH MOISTURE AND LIFT FROM THE FRONT
THAT CONVECTION IS POSSIBLE AGAIN ON MONDAY BUT THE BETTER CHANCES
WILL BE ACROSS THE SOUTHEAST PART OF THE CWA. PLENTY OF INSTABILITY
/2000 J/KG OF MUCAPE/ MONDAY AFTERNOON TO SEE A FEW STRONG STORMS.

STORMS LOOK TO CONTINUE WITH LAST IN A SERIES OF SHORTWAVES TO
MOVE THROUGH MONDAY NIGHT. WILL INCREASE POPS TO HIGH END CHANCE
RANGE THROUGH 12Z TUESDAY AS FRONT PUSHES THROUGH.

TEMPS ARE NEAR A MODEL BLEND.

11

&&

.PREV DISCUSSION... /ISSUED 207 PM EDT SUN JUN 2 2013/

PREV DISCUSSION...

UPDATE...
/ISSUED 1025 AM EDT SUN JUN 2 2013/
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF
THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO
REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR
INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF
THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN
THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL
CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD
OVERNIGHT IN FUTURE UPDATES.

PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4
INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE
RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO
MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS
HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON.

11

PREVIOUS LONG TERM...
TUESDAY THROUGH SATURDAY/... /ISSUED 353 AM EDT SUN JUN 2 2013/ MODELS
SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT... WHERE IT
MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY AFTERNOON.
THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN REACHES OF THE
FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS SPREAD BACK
ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW BEGINS TO
ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A SERIES OF
UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE TROUGH THAT
STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY AFTERNOON. THIS
UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY AND PROVIDES THE
SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT THE SAME TIME...
THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL SYSTEM PUSHING
INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL FL AND INTO
THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST COAST ON
SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS HOLD THE
SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A CONTINUED
MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT DIURNALLY DRIVEN
AFTERNOON AND EVENING CONVECTION ACROSS THE AREA AGAIN ON FRIDAY.
AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON SATURDAY... MODELS
SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH IN ITS WAKE. DUE
TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL CONTINUE TO SHOW A
CHANCE OF CONVECTION ON SATURDAY FOR NOW AND MONITOR CHANGES IN
THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL DAYS.

39

AVIATION...
18Z UPDATE...
CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW
IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH
THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE
TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE
CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER
CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN
THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED
TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH
CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO
POSSIBLE GUSTS IN TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  84  63  87 /  80  40  30  10
ATLANTA         69  84  68  86 /  80  40  10  10
BLAIRSVILLE     62  80  60  81 /  80  40  10  10
CARTERSVILLE    66  84  62  88 /  80  40  10  10
COLUMBUS        72  87  70  89 /  80  50  30  10
GAINESVILLE     67  83  65  85 /  80  40  20  10
MACON           69  86  68  90 /  80  50  40  20
ROME            67  83  61  88 /  70  30  10  10
PEACHTREE CITY  67  84  62  87 /  80  40  20  10
VIDALIA         72  86  71  89 /  60  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 2, 2:38 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
238 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.

DISCUSSION...

A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT
INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING
THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING
AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME
SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED STRONG STORMS POSSIBLE ON MONDAY...

A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND
MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG
MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND
WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED
THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL
GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 6:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SUN JUN 2 2013

GAZ069>072-081-022300-
614 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MONROE...LAMAR...
JONES...UPSON AND CRAWFORD COUNTIES UNTIL 700 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM COLLIER TO 8 MILES WEST OF
SALEM...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MONROE...LAMAR...JONES...UPSON AND CRAWFORD COUNTIES...INCLUDING
AREAS AROUND COLLIER...REDBONE CROSSROADS...REDBONE...YATESVILLE...
FORSYTH...LOGTOWN...BRENT...SALEM...CULLODEN...PLANT SCHERER...
MUSELLA...JARRELL PLANTATION...DAMES FERRY...RUSSELLVILLE AND
BOLINGBROKE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3310 8357 3292 8383 3270 8406 3278 8433
      3292 8427 3310 8400
TIME...MOT...LOC 2214Z 270DEG 12KT 3304 8398 3292 8416
          3277 8431
Special weather statement, Jun 2, 6:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SUN JUN 2 2013

GAZ079>081-022245-
614 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...TAYLOR
AND CRAWFORD COUNTIES UNTIL 645 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUTLER...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT...
TAYLOR AND CRAWFORD COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE BUTLER...FICKLING MILL AND REYNOLDS.

&&

LAT...LON 3274 8403 3255 8400 3253 8435 3264 8440
TIME...MOT...LOC 2215Z 258DEG 23KT 3260 8427
Special weather statement, Jun 2, 6:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT SUN JUN 2 2013

GAZ027-038-022230-
618 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 630 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHONIA...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SANDY
CROSS...SMITHONIA...COLBERT...COMER...PAOLI...WATSON MILL BRIDGE
STATE PARK...POINT PETER AND CARLTON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS.

&&

LAT...LON 3387 8320 3408 8325 3416 8307 3415 8305
      3413 8305 3411 8303 3410 8303 3401 8293
      3402 8291 3399 8286
TIME...MOT...LOC 2217Z 247DEG 23KT 3401 8310
Local storm report, Jun 2, 6:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     DULUTH                  34.00N 84.14W
06/02/2013                   GWINNETT           GA   BROADCAST MEDIA

            SEVERAL TREES DOWN.

&&

17
Special weather statement, Jun 2, 6:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SUN JUN 2 2013

GAZ071-072-081-082-022315-
641 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING...AND PEA SIZED HAIL IN MONROE...JONES...BIBB
AND CRAWFORD COUNTIES UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE TOBESOFKEE...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LIZELLA...LAKE
TOBESOFKEE...WESLEYAN...ARKWRIGHT...PAYNE
CITY...MACON...RUTLAND...FRANKLINTON AND CROSS KEYS. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3280 8396 3294 8390 3294 8353 3281 8351
      3274 8358 3274 8360 3273 8360
TIME...MOT...LOC 2241Z 281DEG 23KT 3285 8384
Special weather statement, Jun 2, 6:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SUN JUN 2 2013

GAZ080>082-094-022315-
644 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
PEACH...TAYLOR...BIBB AND CRAWFORD COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FICKLING MILL...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FICKLING
MILL...REYNOLDS...HORNS...NAKOMIS...KNOXVILLE...ROBERTA...LEE
POPE...FORT VALLEY...FRIENDSHIP...LAKEWOOD...MIAMI
VALLEY...POWERVILLE...BYRON AND JACK BROWN ESTATES. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3254 8421 3270 8421 3271 8419 3276 8374
      3255 8374
TIME...MOT...LOC 2244Z 267DEG 24KT 3263 8409

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM EDTSpecial Weather StatementFFCDade, Walker51 min
Jun 2, 3:11 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 2, 5:08 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Pickens52 min
Jun 2, 12:55 PM EDTSpecial Weather StatementFFCFannin, Murray50 min
Jun 2, 1:18 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 2, 1:40 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 2, 1:50 PM EDTSpecial Weather StatementFFCLumpkin, Pickens25 min
Jun 2, 1:55 PM EDTSpecial Weather StatementFFCCarroll35 min
Jun 2, 2:07 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, White38 min
Jun 2, 2:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 2, 2:30 PM EDTSpecial Weather StatementFFCJones30 min
Jun 2, 2:36 PM EDTSpecial Weather StatementFFCDouglas24 min
Jun 2, 2:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jun 2, 3:02 PM EDTSpecial Weather StatementFFCDouglas, Fulton28 min
Jun 2, 3:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 2, 3:26 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 2, 3:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Twiggs, Wilkinson47 min
Jun 2, 3:51 PM EDTSpecial Weather StatementFFCClayton, Henry24 min
Jun 2, 3:57 PM EDTSpecial Weather StatementFFCBanks, Hall48 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson52 min
Jun 2, 4:14 PM EDTSpecial Weather StatementFFCBaldwin, Hancock46 min
Jun 2, 4:17 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale43 min
Jun 2, 4:26 PM EDTSpecial Weather StatementFFCPeach49 min
Jun 2, 4:30 PM EDTSpecial Weather StatementFFCBarrow, Walton30 min
Jun 2, 4:31 PM EDTSpecial Weather StatementFFCWilkinson44 min
Jun 2, 4:56 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach40 min
Jun 2, 5:06 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Walton24 min
Jun 2, 5:12 PM EDTSpecial Weather StatementFFCWilkinson48 min
Jun 2, 5:13 PM EDTSpecial Weather StatementFFCJackson, Madison47 min
Jun 2, 5:31 PM EDTSpecial Weather StatementFFCTalbot44 min
Jun 2, 5:32 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jun 2, 5:41 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 2, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jun 2, 5:46 PM EDTSpecial Weather StatementFFCUpson29 min
Jun 2, 6:14 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 2, 6:18 PM EDTSpecial Weather StatementFFCOglethorpe12 min
Jun 2, 6:41 PM EDTSpecial Weather StatementFFCBibb34 min
Jun 2, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Jun 2, 7:04 PM EDTSpecial Weather StatementFFCCobb26 min
Jun 2, 7:52 PM EDTSpecial Weather StatementFFCFulton23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.